Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 203, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 9, 2011, 3:10 PM EDT for Greene County, Lawrence County, Martin County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 3:10 PM EDT (19:10 UTC)
- Expired
- Jun 9, 2011, 3:49 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greene County, IN, Lawrence County, IN, Martin County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2009 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
402
WUUS53 KIND 091910
SVRIND
INC055-093-101-092000-
/O.NEW.KIND.SV.W.0203.110609T1910Z-110609T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
310 PM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GREENE COUNTY IN SOUTHWEST INDIANA...
NORTHWESTERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN MARTIN COUNTY IN SOUTHWEST INDIANA...
* UNTIL 400 PM EDT
* AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHEAST OF BLOOMFIELD...OR 18 MILES WEST OF BEDFORD...AND MOVING
SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OWENSBURG AROUND 330 PM EDT...
SPRINGVILLE AROUND 345 PM EDT...
INDIAN SPRINGS AROUND 350 PM EDT...
SILVERVILLE AROUND 355 PM EDT...
WILLIAMS AND AVOCA AROUND 400 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3890 8690 3890 8691 3895 8696 3908 8680
3903 8668 3899 8668 3899 8659 3893 8645
3871 8671
TIME...MOT...LOC 1910Z 316DEG 12KT 3895 8680
WIND...HAIL 60MPH 1.00IN
$$
77/TDUD2 follow-up statements
161
WWUS53 KIND 091936
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
336 PM EDT THU JUN 9 2011
INC055-093-101-092000-
/O.CON.KIND.SV.W.0203.000000T0000Z-110609T2000Z/
GREENE-LAWRENCE-MARTIN-
336 PM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GREENE...NORTHWESTERN LAWRENCE AND NORTHERN MARTIN COUNTIES UNTIL 400
PM EDT...
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES
WEST OF BEDFORD...MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
INDIAN SPRINGS AROUND 340 PM EDT...
SPRINGVILLE AROUND 350 PM EDT...
SILVERVILLE AROUND 355 PM EDT...
AVOCA...OOLITIC AND WILLIAMS AROUND 400 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3891 8691 3894 8693 3899 8668 3899 8659
3893 8645 3871 8671
TIME...MOT...LOC 1935Z 296DEG 12KT 3892 8671
WIND...HAIL 60MPH 1.00IN
$$
AB/MK251
WWUS53 KIND 091949
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EDT THU JUN 9 2011
INC055-093-101-091959-
/O.CAN.KIND.SV.W.0203.000000T0000Z-110609T2000Z/
GREENE-LAWRENCE-MARTIN-
349 PM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE...
NORTHWESTERN LAWRENCE AND NORTHERN MARTIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
LAT...LON 3891 8691 3894 8693 3899 8668 3899 8659
3893 8645 3871 8671
TIME...MOT...LOC 1949Z 316DEG 12KT 3886 8668
$$
AB/MKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:41 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 9, 1:41 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 141 PM EDT THU JUN 9 2011 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS...A COLD FRONT ACROSS NORTHERN INDIANA EARLY THIS AFTERNOON WILL SLIDE SOUTH TO SOUTH CENTRAL INDIANA BEFORE STALLING THIS EVENING AND THEN LIFTING NORTH AS A WARM FRONT OVERNIGHT AND FRIDAY. THEN...ANOTHER COLD FRONT WILL SLIDE SOUTHEAST ACROSS CENTRAL INDIANA ON FRIDAY NIGHT AND SATURDAY. THE FRONTS WILL INTERACT WITH AN UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. THEN...AFTER A BRIEF PERIOD OF DRY WEATHER LATE IN THE WEEKEND...THUNDERSTORM CHANCES RETURN EARLY NEXT WEEK AS THE FRONT RETURNS NORTHEASTWARD TOWARD THE OHIO VALLEY. THE HEAT WAVE SHOULD BE ENDING BY SUNDAY AS TEMPERATURES FALL TO NEAR NORMAL BEHIND THE SECOND COLD FRONT. && .NEAR TERM /TONIGHT/... MAIN CHALLENGE TONIGHT WILL BE POPS AS MODELS STILL HAVE AFOREMENTION COLD FRONT STALLING OUT ACROSS SOUTH CENTRAL INDIANA THIS EVENING AND LIFTING BACK NORTHEAST OVERNIGHT AND FRIDAY. PLENTY OF INSTABILITY WILL BE AROUND TONIGHT WITH MIXED LAYER MODEL CAPES FROM 500 TO 1500 J/KG. IN ADDITION...MODELS ALL HAVE A PRETTY DECENT SHORT WAVE MOVING IN OVERNIGHT ON THE SOUTHERN END OF THE FAST ZONAL FLOW ALOFT. ALSO...MODELS SHOWING DECENT LOW LEVEL CONVERGENCE IN THE VICINITY OF THE FRONT AND DIVERGENCE ALOFT FROM UPPER JET ACROSS THE GREAT LAKES. THUS...WILL GO WITH GOOD CHANCE OR BETTER POPS TONIGHT ESPECIALLY ACROSS OUR NORTHERN COUNTIES CLOSER TO THE 850 MILLIBAR INFLOW AND OVERALL DEEPER MOISTURE. COULD SEE SOME EVENING SEVERE STORMS...BUT LACK OF SHEAR SHOULD KEEP THEM ISOLATED. THE WARMER NAM MOS LOOKS GOOD WITH THE LOWEST OVERNIGHT LOWS NORTH IN THE 60S BEHIND THE FRONT. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... MAIN FOCUS TO THE SHORT TERM WILL CONTINUE TO BE ON POPS AS A COLD FRONT STALLS ACROSS SOUTH CENTRAL INDIANA THIS EVENING AND LIFTS NORTHEAST OF THE FORECAST AREA FRIDAY AFTERNOON ONLY TO BE FOLLOWED BY A COLD FRONT MOVING IN FROM THE WEST FRIDAY NIGHT. MODELS FAR APART ON TIMING OF COLD FRONT. THE 12Z NAM AND 00Z ECMWF HAVE IT ON THE SOUTHEASTERN FRINGES OF OUR FORECAST AREA 12Z SATURDAY WITH THE 12Z OPERATIONAL GF...00Z GFS ENSEMBLE AND 09Z SREF DONT HAVE IT THERE UNTIL 18Z SATURDAY. THE NAM AND GFS HAVE BEEN FAIRLY CONSISTANT AND SO BLEND LOOKS LIKE THE WAY TO GO REGARDING FRONTAL POSITION. MODELS WERE SHOWING PLENTY OF INSTABILITY WITH MIXED LAYER CAPES TO AROUND 200 J/KG ON FRIDAY AND REMAINING ABOVE 1000 J/KG FRIDAY NIGHT AND SATURDAY SOUTHEAST. WILL KEEP HIGHEST POPS THROUGH FRIDAY NIGHT NORTH CLOSEST TO THE 850 MILLIBAR INFLOW AND DEEPER MOISTURE. THEN...SATURDAY...BEST POPS WILL BE SOUTHEAST CLOSER TO THE FRONT TAPPERING TO SMALL CHANCE NORTHWEST. SHOULD SEE THE ACTIVITY END BY SATURDAY EVENING WITH THE FRONT DROPPING FURTHER SOUTHEAST AND DRIER AIR WORKING ITS WAY IN AS HIGH PRESSURE BUILDS ACROSS THE WESTERN GREAT LAKES. COULD AGAIN SEE A FEW ISOLATED SEVERE STORMS THROUGH SATURDAY...BUT WEAK SHEAR WOULD SUGGEST THEY WOULD BE MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. MODEL BLEND LOOKS BEST FOR TEMPERATURES BASED ON EXACT FRONTAL POSITION UNCERTAINTY. && .LONG TERM /SUNDAY THROUGH THURSDAY/... LONG RANGE MODELS STILL A WAYS APART REGARDING THE TIMING OF THE RETURN OF SATURDAY'S COLD FRONT BACK NORTHEASTWARD TOWARDS THE OHIO VALLEY. THUS...CONFIDENCE LOW ON TIMING AND COVERAGE OF THUNDERSTORMS NEXT WEEK. AGREE WITH HPC THAT SUNDAY SHOULD BE DRY UNDER HIGH PRESSURE AND OTHERWISE LOWEST CHANCES WOULD SEEM TO BE MONDAY AND TUESDAY WITH THE FRONT LIKELY TO BE FAR ENOUGH TO THE SOUTHWEST...HOWEVER WITH MODELS NOT WELL IN SINK OR CONSISTANT...WILL NOT MAKE ANY BIG CHANGES AND JUST KEEP SMALL POPS IN EACH PERIOD NEXT WEEK AND FINE TUNE AS IT GETS CLOSER. ALSO...MODELS DO SHOW A FEW SHORT WAVES DROPPING SOUTHEAST ACROSS CENTRAL INDIANA OVERTOP A MISSISSIPPI VALLEY UPPER RIDGE...SO WOULD HATE TO CUT POPS MONDAY AND TUESDAY JUST TO HAVE TO ADD THEM BACK. HPC TEMPERATURES ARE SEVERAL DEGREES LOWER THAN PREVIOUS FORECASTS...SO WILL NOT GO QUITE AS LOW. OVERALL...NEAR NORMAL TEMPERATURES LOOK GOOD. && .AVIATION.../DISCUSSION FOR 091800Z TAFS/... LOW CONFIDENCE FORECAST THIS PACKAGE. THAT SAID...EXPECT GENERALLY VFR CONDITIONS OUTSIDE OF CONVECTION...WITH EXCEPTION OF POSSIBLE MVFR FOG OVERNIGHT IN FAVORED AREAS. MAIN COLD FRONT REMAINS WELL TO THE NORTH OF THE SITES...BUT NUMEROUS BOUNDARIES FROM PREVIOUS CONVECTION HAVE MOVED ACROSS THE SITES. WIND DIRECTIONS VARY A LOT WITHIN RELATIVELY SHORT DISTANCES. WITH A PASSAGE OF A BOUNDARY WINDS SHIFT QUICKLY. THUS WINDS MAY VARY THIS AFTERNOON INTO THIS EVENING AT THE SITES. WILL GENERALLY GO WITH PREVAILING E/SE WINDS...BUT SHIFTS TO THE NW OR NE CAN HAPPEN QUICKLY WHEN A BOUNDARY PASSES. THE SAME BOUNDARIES MAKE FORECASTING CONVECTION DIFFICULT. IN GENERAL WILL USE SIMPLE CB MENTION...BUT ONE BOUNDARY MAY BE CLOSE ENOUGH TO KIND AT ISSUANCE TIME TO GO WITH VCTS. MORE STORMS WILL DEVELOP TONIGHT AND MOVE MAINLY TO THE NORTH OF THE SITES...BUT AGAIN BOUNDARIES MAY WORK SOUTH INTO OUR AREA AND TRIGGER CONVECTION. WILL CONTINUE CB MENTION. SIMILAR SCENARIO WILL CONTINUE ON FRIDAY WITH FRONT/SCATTERED CONVECTION STILL IN THE AREA. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....MK AVIATION...CS
Hazardous weather outlook, Jun 9, 2:51 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 251 PM EDT THU JUN 9 2011 INZ021-028>031-035-101000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN- 251 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS...HAIL...AND HEAVY RAIN BEING THE MAIN THREATS. LOWLAND FLOODING CONTINUES ALONG THE WABASH RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE ARE CHANCES FOR THUNDERSTORMS THROUGH SATURDAY...AND THEN AGAIN SUNDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK SOME OF THE STORMS FRIDAY COULD BE SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. REMEMBER LIGHTNING IS A THREAT FROM ANY STORM. LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT AND AGAIN ON FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ036>041-045>048-052>054-061-101000- MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-PUTNAM- HENDRICKS-MARION-HANCOCK-CLAY-OWEN-MORGAN-GREENE- 251 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS...HAIL...AND HEAVY RAIN BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE ARE CHANCES FOR THUNDERSTORMS THROUGH SATURDAY...AND THEN AGAIN SUNDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK SOME OF THE STORMS FRIDAY COULD BE SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. REMEMBER LIGHTNING IS A THREAT FROM ANY STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT AND AGAIN ON FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ042-049-055>057-062>065-068>072-101000- RANDOLPH-HENRY-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW- DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 251 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS...HAIL...AND HEAVY RAIN BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE ARE CHANCES FOR THUNDERSTORMS THROUGH SATURDAY...AND THEN AGAIN SUNDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK SOME OF THE STORMS SATURDAY COULD BE SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. REMEMBER LIGHTNING IS A THREAT FROM ANY STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT AND AGAIN ON FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-044-051-060-067-101000- VERMILLION-PARKE-VIGO-SULLIVAN-KNOX- 251 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS...HAIL...AND HEAVY RAIN BEING THE MAIN THREATS. LOWLAND FLOODING CONTINUES ALONG THE WABASH RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE ARE CHANCES FOR THUNDERSTORMS THROUGH SATURDAY...AND THEN AGAIN SUNDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK SOME OF THE STORMS FRIDAY COULD BE SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. REMEMBER LIGHTNING IS A THREAT FROM ANY STORM. LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT AND AGAIN ON FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, Jun 9, 9:53 AM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
953 AM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TORNADO 2 NW TERRE HAUTE 39.49N 87.41W
05/25/2011 VIGO IN NWS STORM SURVEY
EF1 IN MARION HEIGHTS NW OF TERRE HAUTE. LENGTH 0.4
MILES, WIDTH 100 YDS, 920PM-921PM
0938 PM TORNADO N BRIDGETON 39.65N 87.18W
05/25/2011 PARKE IN NWS STORM SURVEY
EF0 FROM 938PM TO 939PM PATH 0.4 MILES LONG BY 30 YD WIDE
ALONG CREEK.
&&
DTUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:04 AM EDT | Special Weather Statement | IND | Boone, Clinton, Delaware, Hamilton, Madison, Randolph and 1 more | 41 min |
| Jun 9, 3:42 AM EDT | Special Weather Statement | IND | Boone, Delaware, Hamilton, Hancock, Hendricks, Henry and 5 more | 63 min |
| Jun 9, 1:51 PM EDT | Severe Thunderstorm Warning | IND | Sullivan, Vigo | 24 min |
| Jun 9, 2:13 PM EDT | Severe Thunderstorm Warning | IND | Sullivan, Vigo | 47 min |
| Jun 9, 7:15 PM EDT | Special Weather Statement | IND | Fountain | 45 min |
| Jun 9, 7:36 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 39 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.